North Dakota, 2010Tornado and Hail in North Dakota, July 12 to 13, 2010
July 12 to 13, 2010 · NWS BIS · 10 events in 4 counties and zones
In the mid afternoon hours of Monday, July 12th, Severe Thunderstorm Watch number 461 was issued for far western North Dakota. This was in anticipation of thunderstorms developing ahead of a potent short wave trough advecting northeast across the central Rockies and into the Northern High Plains region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the mid afternoon hours of Monday, July 12th, Severe Thunderstorm Watch number 461 was issued for far western North Dakota. This was in anticipation of thunderstorms developing ahead of a potent short wave trough advecting northeast across the central Rockies and into the Northern High Plains region. Ahead of this feature, strong moisture advection combined with steep lapse rates and strengthening vertical shear parameters to create a favorable atmosphere for organized storms.
Severe Thunderstorm Watch number 463 was issued later Monday evening to include all of west and portions of central North Dakota, as ongoing severe thunderstorms over western North Dakota were expected to continue and advect to the east along and ahead of a frontal boundary stretched across the western Dakotas.
Several severe thunderstorm and tornado warnings were issued. Several reports of large hail, two reports of severe thunderstorm winds, and one confirmed tornado occurred during this episode.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 12, 2:45 PM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 12, 2:45 PM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
345 PM CDT MON JUL 12 2010
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
THE PROSPECTS FOR RAIN THIS EVENING THROUGH TOMORROW...AS WELL AS A
CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...ARE THE MAIN FORECAST
CONCERNS DURING THE SHORT TERM. MODELS ARE IN FAIR AGREEMENT...SO
HAVE UTILIZED A MODEL BLEND FOR THE FORECAST...ALTHOUGH WITH A BIT
OF A LEAN TOWARDS THE 12Z GFS AS ITS SOLUTION HAS BEEN MORE
CONSISTENT RUN TO RUN.
CURRENTLY...STRONG WARM ADVECTION HAS RESULTED FROM RETURN FLOW
BEHIND A LARGE SURFACE HIGH CURRENTLY MOVING INTO THE GREAT LAKES
AREA. A LARGE CUT-OFF LOW AT 500 MB HAS BEGUN TO SLIDE DOWN THE
CANADIAN ROCKIES...AND IS BRINGING LOWER HEIGHTS AND COOLER AIR INTO
THE UPPER LEVELS OVER EASTERN MONTANA AND THE DAKOTAS. AS A COLD
FRONT APPROACHES THE WESTERN PART OF THE CWA TONIGHT...IT SHOULD
PROVIDE THE LIFT NECESSARY TO TAP INTO MODEL FORECAST CAPE VALUES OF
1000 TO 1500 J/KG. 0-6 KM BULK SHEAR APPROACHES 40 TO 50 KNOTS...SO
DYNAMICS WOULD SUPPORT ORGANIZED CONVECTION...MOST LIKELY BOWING
LINES AND ISOLATED SUPERCELLS. IN ADDITION...DAYTIME HEATING HAS
PRODUCED SLIGHTLY UNSTABLE CONDITIONS OVER EASTERN MONTANA. SPC HAS
ISSUED A SEVERE THUNDERSTORM WATCH FOR A PORTION OF FAR WESTERN
NORTH DAKOTA. THINKING THAT UNLESS WE SEE A LITTLE SOMETHING FIRE
WITH MAX HEATING LATE THIS AFTERNOON...THE MAIN THREAT FOR WESTERN
NORTH DAKOTA WILL NOT BE UNTIL LATE IN THE WATCH PERIOD.
THE FRONT IS EXPECTED TO PASS THROUGH THE WEST AFTER MIDNIGHT...AND
THE CENTER OF THE STATE BY MIDDAY TUESDAY. LOSS OF DAYTIME HEATING
SHOULD REDUCE THE CHANCE OF SEVERE OVERNIGHT...ALTHOUGH MODEL
FORECASTS HINT AT THE DEVELOPMENT OF A LOW LEVEL JET THAT COULD KEEP
CONVECTION ALIVE AND STRONG THROUGH THE NIGHT AND EARLY MORNING AS
IT PASSES OVER BISMARK AND MINOT. THE THREAT OF SEVERE WEATHER
RETURNS TUESDAY AFTERNOON AND EVENING IN MY FAR EASTERN COUNTIES
ONCE DAYTIME HEATING ONCE AGAIN INCREASES INSTABILITIES AHEAD OF THE
FRONT. TIGHTENING GRADIENT ON THE SOUTHERN AND WESTERN SIDE OF THE
SURFACE LOW TO OUR NORTH LOOKS TO ALSO KEEP WINDS ON THE GUSTY SIDE
THROUGH THE NEXT 48 HOURS OR SO.
AFTER FRONTAL PASSAGE...TEMPS SHOULD ONCE AGAIN COOL TO BELOW NORMAL
VALUES...WITH HIGHS IN THE LOW 70S LIKELY ACROSS MUCH OF THE STATE.
BUILDING HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD KEEP
THINGS DRY THROUGH THE REMAINDER OF THE PERIOD...WITH THE EXCEPTION
OF MY FAR NORTHERN COUNTIES WHICH COULD BE CLOSE ENOUGH TO THE UPPER
LEVEL LOW TO SEE SOME SHOWERS WEDNESDAY. OTHERWISE...MOSTLY CLEAR
SKIES AND COOLER TEMPS ARE EXPECTED THROUGH UNTIL THURSDAY...WHEN
HIGHS ARE EXPECTED TO RETURN TO THE 80S WITH PLENTY OF INSOLATION
AND THE RETURN OF SOUTHERLY FLOW AND WARM ADVECTION.
.LONG TERM...FRIDAY THROUGH MONDAY NIGHT...
HEIGHT FIELDS AMONGST THE EXTENDED MODELS ARE IN DECENT AGREEMENT
THROUGH THE PERIOD WITH SOME DISCREPANCY ON THE OVERALL
AMPLIFICATION OF THE HEIGHT FIELD BEYOND SATURDAY. DESPITE THAT
STILL A MODERATE TO HIGH CONFIDENCE IN MOST OF THE FORECASTING
TIMING AND DETAILS. FRIDAY...A TRANSITORY BROAD RIDGE LOOKS TO KEEP
THE FORECAST DRY DURING THE DAY...BUT A SURFACE LOW PRESSURE AND
TRAILING COLD FRONT SCOOTS ALONG SOUTHERN CANADA LATE FRIDAY NIGHT
INTO SATURDAY. THIS FRONT HAS SUPPORT ON BOTH THE GFS AND ECMWF FOR
A FRONTAL PASSAGE ACROSS CENTRAL NORTH DAKOTA DURING THE DAY
SATURDAY PRODUCING A SLIGHT CHC TO CHC OF SHOWERS AND THUNDERSTORMS.
THIS THREAT CONTINUES INTO EARLY SATURDAY NIGHT. A RETURN TO NEARLY
A ZONAL FLOW COMMENCES ON SUNDAY FOR A DRY DAY. THE NEXT SHORTWAVE
LOOKS TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA MONDAY INTO MONDAY
NIGHT. EXPECT TEMPERATURES AROUND 90/LOWER 90S FRIDAY AND UPPER 80S
SATURDAY PRIOR TO THE COLD FRONTAL PASSAGE. EXPECT COOLER WEATHER BY
SUNDAY WITH HIGHS IN THE LOWER 80S. OVERNIGHT LOWS RANGING FROM 55
TO 60 THROUGH THE EXTENDED PERIOD.
&&
.AVIATION...A COLD FRONT WILL MOVE INTO THE WESTERN NORTH DAKOTA
AERODROMES KISN/KDIK BETWEEN 09Z-12Z TUESDAY...THEN PASSING THROUGH
MINOT AND BISMARCK BETWEEN 18Z AND 21Z TUESDAY...AND FINALLY
REACHING JAMESTOWN KJMS AROUND 00Z WEDNESDAY OR SHORTLY THEREAFTER.
AN AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE
COLD FRONT AFFECTING THE AERODROMES TONIGHT THROUGH TUESDAY. IT
APPEARS THE BEST THREAT OF PRECIPITATION ACROSS KISN/KDIK WILL OCCUR
BETWEEN 00Z-06Z TUESDAY...THEN 06Z-15Z TUESDAY IN KMOT/KBIS...AND
15Z-00Z FOR KJMS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN. VFR CONDITIONS WILL PREVAIL
OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...BUT WILL BRIEFLY FALL
INTO THE MVFR RANGE WITHIN AREAS OF HEAVY/SEVERE THUNDERSTORMS.
&&
.HYDROLOGY...WITH HIGH PRECIPITABLE WATER VALUES ADVECTING INTO THE
AREA THIS AFTERNOON AND TONIGHT...ANY THUNDERSTORMS THAT DO DEVELOP
WILL HAVE THE CAPABILITY OF PRODUCING VERY HEAVY RAINFALL.
FORTUNATELY IT APPEARS THERE SHOULDNT BE ANY SLOW MOVERS.
HOWEVER...WILL HAVE TO MONITOR. WE HAVE DRIED OUT SOME MOST AREAS
THE LAST WEEK OR SO...BUT FLASH FLOOD GUIDANCE REMAINS ON THE LOW
SIDE ACROSS PORTIONS OF THE WEST. WILL ADD A MENTION OF HEAVY RAIN
TO THE ZONES FOR TONIGHT AND TUESDAY.
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BPN
LONG TERM/AVIATION...SIMOSKO
HYDROLOGY...HAMILTON
Hazardous weather outlook, Jul 12, 3:45 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
445 PM CDT MON JUL 12 2010
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132145-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
445 PM CDT MON JUL 12 2010 /345 PM MDT MON JUL 12 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA THIS
EVENING AND CENTRAL NORTH DAKOTA LATE TONIGHT THERE IS A CHANCE
THAT SOME OF THESE STORMS MAY BE SEVERE...WITH HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THE SURFACE FRONT
PROGRESSES EASTWARD. SOME OF THESE STORMS MAY BE SEVERE. THE
CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST TUESDAY NIGHT
THROUGH WEDNESDAY AS THE ASSOCIATED UPPER LEVEL LOW MOVES EAST
ACROSS SOUTH CENTRAL CANADA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 12, 5:52 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT MON JUL 12 2010
NDZ002-009-010-130030-
BURKE ND-MOUNTRAIL ND-WILLIAMS ND-
652 PM CDT MON JUL 12 2010
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN WILLIAMS...NORTHWESTERN
MOUNTRAIL AND SOUTHWESTERN BURKE COUNTIES UNTIL 730 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIOGA...OR 34 MILES NORTHEAST OF
WILLISTON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TIOGA...
MCGREGOR...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KINNEY
Special weather statement, Jul 12, 6:30 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT MON JUL 12 2010
NDZ009-010-130115-
MOUNTRAIL ND-WILLIAMS ND-
730 PM CDT MON JUL 12 2010
...SPECIAL WEATHER STATEMENT FOR EASTERN WILLIAMS AND NORTHWESTERN
MOUNTRAIL COUNTIES UNTIL 815 PM CDT...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF TIOGA...OR 40 MILES SOUTHEAST OF
CROSBY...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITE EARTH...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KINNEY
Special weather statement, Jul 12, 6:51 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT MON JUL 12 2010
NDZ018-032-033-130130-
BILLINGS ND-DUNN ND-STARK ND-
651 PM MDT MON JUL 12 2010
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DUNN...NORTHWESTERN
STARK AND SOUTHERN BILLINGS COUNTIES UNTIL 730 PM MDT...
AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MEDORA...OR 31 MILES WEST OF DICKINSON...
MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
FRYBURG...
BELFIELD...
SOUTH FAIRFIELD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEINERT
Special weather statement, Jul 12, 6:53 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
753 PM CDT MON JUL 12 2010
NDZ017-018-032-130145-
BILLINGS ND-DUNN ND-MCKENZIE ND-
653 PM MDT MON JUL 12 2010
...SPECIAL WEATHER STATEMENT FOR SOUTHERN MCKENZIE...WESTERN DUNN AND
NORTHEASTERN BILLINGS COUNTIES UNTIL 745 PM MDT...
AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SOUTH FAIRFIELD...OR 37
MILES NORTHWEST OF DICKINSON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRASSY BUTTE...
OAKDALE...
KILLDEER...
FAIRFIELD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEINERT
Event by event
6 hail, 2 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, Mountrail
- When
- July 12, 7:16 PM CST to 7:20 PM CST
- Where
- Mountrail County, 2.8 mi N of Manitou to 2.72 mi NNE of Manitou
- Rating
- EF0
- Path length
- 1.43 mi
- Path width
- 30 yd
- Reported by
- Trained Spotter
- Coordinates
- 48.370, -102.640
This tornado touched down in rural Mountrail County. It impacted no structures and so there were no reports of damage. It was rated EF0.
Funnel Cloud, Mountrail
- When
- July 12, 7:30 PM CST to 7:32 PM CST
- Where
- Mountrail County, 1.15 mi NW of Ross
- Reported by
- Trained Spotter
- Coordinates
- 48.330, -102.550
This funnel cloud lasted for two minutes, and did not reach the surface.
Hail, Mountrail
- When
- July 12, 8:21 PM CST to 8:30 PM CST
- Where
- Mountrail County, 4.72 mi NE of Stanley
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.370, -102.310
Hail, Mountrail
- When
- July 12, 8:23 PM CST to 8:32 PM CST
- Where
- Mountrail County, 4.98 mi NNW of Palermo
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 48.390, -102.280
Hail, Stark
- When
- July 12, 7:45 PM MST to 8:00 PM MST
- Where
- Stark County, 0.47 mi W of Dickinson
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.880, -102.790
Rotating wall clouds were also observed over Dickinson. There were no confirmed reports of funnel clouds.
Hail, Stark
- When
- July 12, 7:50 PM MST to 8:00 PM MST
- Where
- Stark County, 0.92 mi E of Dickinson
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 46.880, -102.761
Hail, Bowman
- When
- July 12, 10:15 PM MST to 10:19 PM MST
- Where
- Bowman County, 1.99 mi NE of Buffalo Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.190, -103.200
Thunderstorm Wind, Williams
- When
- July 12, 11:36 PM CST to 11:44 PM CST
- Where
- Williams County, 0.46 mi W of Williston
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 48.150, -103.630
Hail, Williams
- When
- July 12, 11:51 PM CST to 11:53 PM CST
- Where
- Williams County, 4.25 mi NNE of (Isn)sloulin Fld Wil
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.240, -103.630
Thunderstorm Wind, Williams
- When
- July 13, 1:10 AM CST to 1:20 AM CST
- Where
- Williams County, 9.38 mi SE of Alamo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 48.470, -103.350
The strong thunderstorm winds resulted in a quonset door blown in.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 12 to 23, 20101 death · 28 injured · 25 events
- Rip Current in Florida, July 12, 20101 death · 2 injured · 1 event
- Hail in Kansas, July 12, 2010$11 million · 4.25 in hail · 12 events
- Tornadoes and Damaging Winds in South Carolina, July 12, 2010$268,000 · EF1 · 13 events
- Damaging Wind in New York, July 12, 2010$1.5 million · 60 kt wind · 1 event
- Damaging Winds and Lightning Strike in Tennessee, July 12, 20102 injured · $258,000 · 55 kt wind · 11 events
- Damaging Wind and Lightning Strikes in Georgia, July 12, 2010$730,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Kansas, July 12, 2010$138,000 · EF1 · 8 events
- Flooding in Iowa, July 12 to 17, 2010$500,000 · 2 events
- Damaging Wind and Lightning Strike in Pennsylvania, July 12, 2010$500,000 · 50 kt wind · 2 events
- Dust Storm and Strong Wind in Washington, July 12, 20101 injured · $115,000 · 5 events
- Damaging Winds and Lightning Strike in Georgia, July 12, 20104 injured · $29,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247576, 247577, 247580, 247581, 247578, 247579, 247582, 247583, 247584, 247585.